Alert archive / California / Hazardous Seas Watches in 2017

Hazardous Seas Watch 3, NWS Eureka, CA

November 6, 2017

NWS Eureka, CA issued this hazardous seas watch at Nov 6, 2017, 2:50 AM PST. It took effect at Nov 8, 2017, 9:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 6, 2017, 2:50 AM PST (10:50 UTC)
In effect from
Nov 8, 2017, 9:00 AM PST
Expired
Nov 7, 2017, 9:00 PM PST
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this hazardous seas watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas watch went out at Nov 5, 2:52 PM PST, 11 hours 58 minutes earlier.

Area forecast discussion, Nov 5, 2:52 PM PST, 11 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
252 PM PST Sun Nov 5 2017

.SYNOPSIS...Showers will taper off tonight with dry weather
through Tuesday. The next storm system will bring stronger south
winds and another round of widespread rain Wednesday through
Thursday.

&&

.DISCUSSION...The frontal boundary continues to push south and
east through the area. Behind this front there are showers
developing. Showers will continue across the area this afternoon
and then diminish this evening. Tonight the coastal areas will
likely continue to see breaks in the clouds. With the showers
around and temperatures slightly warmer air aloft frost is
unlikely in the coastal areas. Confidence is low on this however
and a frost advisory may be needed later this evening if the
clouds and showers diminish more quickly than expected.

Monday morning there will likely be clouds and fog in the interior
valleys that will probably take most of the morning to clear.
Monday night the valleys and coastal areas that remain clear will
likely see some near freezing or freezing temperatures. Mos
guidance is indicating it will be the coldest night. Southerly
winds will start to pick up Tuesday morning and that may limit
the cooling to some extent.

Tuesday is expected to be dry with increasing clouds and winds as
the next system approaches the area. Southeast winds of 10 to 15
mph are expected. Tuesday is expected to see warm temperatures as
the southerly winds increase ahead of the approaching front.

Models are in decent agreement on a strong weather system
dropping out of the Gulf of Alaska. This becomes a cut off low
well off the west coast before moving into Washington on Thursday.
Several shortwaves moving around the low will bring a couple
frontal boundarys into NW CA. The first one on Wednesday looks the
wettest and has a fairly good tap to tropical moisture. The
current forecast has gusts to 50 mph are possible over the ridges,
but these could be stronger depending on the exact evolution of
the system. There are some indications a secondary low could form
along the front and this could bring stronger winds. The GFS now
has another frontal boundary and associated band of rain Thursday
afternoon and a third one Friday afternoon. This rain is expected
to bring rapid rises on the rivers, but main stem river flooding
is not expected. Local urban and small stream flooding is
possible. Confidence is moderate on the overall pattern, but
timing these waves will be challenging.

Next weekend it looks like there may be a small break in rain. The
GFS shows this break on Saturday and the first half of Sunday, but
the ECMWF keeps nearly zonal flow over the area and some showers
on Saturday. The ECMWF is also much faster with the following
system bringing it on Sunday. Confidence is low on the timing of
this next system so kept pops lower until Sunday night. MKK

&&

.AVIATION...With on an off rain showers, conditions in Arcata
and Crescent City airports have been fluctuating between VFR,
MVFR, and IFR. Do expect the showers activities to continue
through the evening hours, along with conditions lowering to
MVFR/IFR at times. The showers should diminish late tonight, and
become vicinity showers. By early Monday morning, there may be
patchy fog and low clouds dropping the conditions down to MVFR.
Monday should be a sunny day, and VFR conditions for both KACV
and KCEC.

For Ukiah, there were some low clouds and fog in the early morning
hours, dropping the conditions down to MVFR at times. Overcast and
VFR conditions prevailed for most of the day today. Do expect
clearing skies late tonight, giving way to a sunny day on Monday.
/RCL

&&

.MARINE...Fairly quiet marine forecast for the start of the work
week, until the significant weather system impact NW California
waters late Tuesday into Wednesday. No marine hazards are in effect
for the afternoon forecast package. Winds and seas will remain
fairly low through Tuesday morning. The pressure gradient off the
coast of NW California is fairly weak, as the East Pacific high
remains well west of the area. Widespread southerly winds on Sunday
will give way to N-ly and NW-ly winds as the low pressure pushes
inland. Northerly winds will persist through Monday night. On
Tuesday, winds will turn to southerly in advance of the next
significant storm system.

Models are showing increasing confidence that there will be strong
south winds developing Tuesday night as a storm system and its
associated front move towards the West Coast. Models are showing 60
to 70 kt southerly winds at the 850-mb level. With that, do expect
gale force winds and significant wind waves potentially exceeding 15
ft. Storm force wind gusts will also be possible. Winds will
diminish on Thursday as the front pushes inland. However, south
winds will persist through the rest of the forecast period. /RCL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
None.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 5, 2:42 PM PST, 12 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
242 PM PST Sun Nov 5 2017

CAZ101>106-109-112-113-062245-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
242 PM PST Sun Nov 5 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Freezing or near freezing temperatures expected Monday night into
Tuesday morning.

Strong winds and heavy rain possible Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-110-111-062245-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-
242 PM PST Sun Nov 5 2017

This hazardous weather outlook is for northwest California.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Moderate to heavy rain possible Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 1:45 AM PSTFrost AdvisoryEKADel Norte, Humboldt, Mendocino30 hr
Nov 6, 2:50 AM PSTGale WatchEKA25 hr

Nearby

Hazardous Seas Watches in California, 2017Every hazardous seas watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.